Does anyone else feel like after you walk a few feet that you start to breath heavily and your heart starts to race? I love seroquel cause its the only think that will put me to sleep and I think it works some with my bipolar. But has anyone had an experience like that before?
Seroquel - heart racing and heavy breathing?
- 14 May 2014 by hollylaine
- 31 January 2021
- seroquel, bipolar disorder, sleep, heart, breathing
This only happens to me after 30mins when the medication is fully in my body, but it freaks me out cause ive noticed on it while in the hospital my heart rate was in the 115s and before that it was even higher like in the 120s-130s. I was on 200mg but because of those reactions I had my dr reduce it over time and im back down to 25mg. Anyone else know what im talking about or had it happen to them?
These are major side effects and you should let your dr know. It can make your heart race and that can cause the shortness of breath. Call him asap.
Hi, holly! It's very rare but Seroquel can cause tachycardia in a handful of users. I had your exact symptoms ~ racing, pounding heartbeat and huffing and puffing to the point of wheezing.
I didn't want to reduce my dosage as it really had me leveled out so we switched to the Seroquel XR formulation and the symptoms completely resolved. I don't sleep as well with the XR, but plenty good enough.
Best wishes, WCV
Definitely. I've had that for years. But now, my fatigue and racing heart has gotten worse. I've also have had a lot of mania lately. So, my new doctor raised my dose from 50 to 90mg and, let me tell you, I not only woke up with very rapid/pounding heartbeat 3 times, but I awoke feeling like I was suffocating (not taking in enough air) for 15 minutes. Scary crap. After that, it went away. I've been on Seroquel since 1999, and much higher doses, too. It does seem to calm the mania down, so it stinks if I have to go off it or cut down more. I've never had too many problems on it(save for the not-so-bad weight gain and sleeping a lot) for obviously a LONG time, until the last 4 years. The problems are: I am VERY heat sensitive(NEVER was like that in my life), fatigue, moodiness, pre-diabetic and possible low blood sugar spikes, and Serotonin excess attacks.
Serotonin excess or Serotonin Syndrome (even worse) sucks. I had it 2 years ago and they were scary and debilitating. I couldn't go out for a rightful fear of an attack. Also, I went to different doctors who couldn't figure it out, even a neurologist. Finally, my psychiatrist said 'whoa, whoa. Instead of going to all these doctors, lets cut down on the Seroquel and Luvox. You probably just have a build up of Serotonin. And sure enough, in 3-4 weeks, any remaining symptoms vanished for the next year(there were exceptions). I guess Seroquel combined with other Serotonin producing drugs such as Luvox can give you this. It's weird that my body handled all of it fine from 24 years old to late 30s with no problems and suddenly, I'm hit with a few of these debilitating problems. But, my doctor said it just happens sometimes as time goes on, like developing an allergic reaction. If you've never had a Serotonin excess attack, I'll tell you: you have anxiety and maybe dread(a rush), a total change of consciousness(you're not processing things cognitively like usual and just trying to get thru it), taught muscles(especially in your upper thighs, neck, or arms), tremoring hands, muscle twitching all over your body, and, when severe, whole twitching limbs, specifically your legs, like your knees are going to buckle. If you read in your drug facts sheets, it says you could get Serotonin excess by using it alone, but the chances are greater with other Serotonin producing meds. For years, I was on the same dosage of the same 4 meds. I take. But, unfortunately, due to these problems I've been having lately, I'm in the middle of playing around with them. It stinks, because Seroquel has helped me mentally, emotionally, sleeping. And, yes, when I sometimes walk around at night or even just stand, my heart races a little and I'm a little out of breath. But, compared to these other problems, to me that's not that bad. But, you're very right to be concerned and tell your doctor. I can't believe he didn't know what you were talking about. When I was on my heaviest dose in 2000, I couldn't hardly breath in thru my nose for 3 hours after taking it. Best wishes.
I am currently taking 600 mg a day of Seroquel and 100mg of Trazodone for bipolar disorder. I get winded very easily climbing steps. My heart pounds and i get shortness of breath and gasp for air. I frequently feel heart palpitations and feel very heavy and sluggish once my meds have kicked in. I wake up gasping fir air like im about to die. However, i have been taking between 400-600mg seroquel for the last 4 years and i have an ECG every six months. My results are always normal. I've also been tested for sleep apnea and that was normal. I think if you are only taking 25 mg that is an extremely low dose so if my heart is healthy taking 600mg i wouldn't worry too much. It may just be harmless side effects although it seems scary. Im surprised to hear you find 25mg helpful for bipolar. The minimum seroquel therapeutic dose for bipolar is 300mg daily but averaging between 300mg -600mg to be effective. Are you sure about your diagnosis?
I am experiencing a fast heart rate after I take seroquel 400 mg within 30 minutes of taking it. My pulse will increase to 150 beats per minute and I have to breathe really fast, I can't focus my eyes, I get dizzy, and it takes an hour and a half for my pulse to return to normal. As I come down my muscles begin to shake. I've been on this medicine for three years and this has only started in the last two months. I can't sleep without it. I've even tried lower doses and still get the same reaction. I've notified my psych Doctor twice and my family doctor and they Aren't doing anything about it. It terrifies me!
I used Seroquel 300mg daily for an year, about 10 years ago (because of psychosis). Then I used it for insomnia, but in smaller doses (25mg every night). I didn't use it for about 4 years, and then started again because I (and my doctor) thought it could help me sleep, but now I get breathing difficulty even if I take only 25mg. If I take less than that, I can still notice I can't breath very well if I'm exercising. This is very weird since I could tolerate over ten times larger doses before. For me, Seroquel is good for insomnia but I can't use it anymore because of that side effect.
This happened to me exactly and also the doctors said that Quetiapine doesn't cause this. I took the 300 mg and was all relaxed after an unusually relaxing day and after 30 minutes, my heart suddenly started beating fast. My heart raced to over 200 bpm and i felt weak and i called the ambulance. They checked me out all night and said there was nothing wrong with me and that it was a panic attack.
After reading these responses I never put all this together I am taking regular Seroquel Dr. wants to switch me to XR am having breathing issues and some y'all have mentioned. I have asthma and I think this is aggravating my condition. I plan on telling Dr. I take it for sleep and extra for anxiety. 100-150 rather small compared to some of you that's why we are going to XR to bump it up.
I've had this very problem myself. I cannot take XR due to my gastric bypass surgery. My doctor suggested taking half of it earlier and the rest when I am ready for bed and that seems to help.
Yes, I thought why am I taking this medication for sleep (i have been diagnosed with Bi-polar 2 which I don't even know if I am) so I tell my doctor I am still not sleeping so he prescribes me to 600 mg... little did I know that this would cause major anxiety and rapid heartbeat and I can't sleep feel totally wired...
Yes just started when I took 200 mg. I may need to adjust it. I feel panic
Yes, I am wondering if any of you guys have experienced any long-term effects with the drug? Specifically, an elevated heart rate even though you've been off of it for a year? I am very very concerned.
Yes my heart used to race. I downgraded to 100 mg
I have been taking between 300-400mg of seroquel for at least 10 years. My heart pounds really hard, it shakes my body i can hear my heart beat in my ears, its very weird, my heart rate increases but it the very hard pounding that worries me. i just thought this was normal i finally said something to my doctor and he told me to get and EKG but i know my heart is fine while not on the med, so i guess i will take it wait and hour and go get it tested. I also have visual hallucinations at night after taking it right before i pass out. one day i could not made it to my bed in time and i fell on the floor and could not get up, yet i keep taking it. Someone said they switched to the ER and it was better. i will try that. did anyone take the EKG right after they took the med and while the heart was pounding.
I am actually going through the same thing so I know how you’re feeling. I have been on Seroquel before since 8 years ago and stopped taking it two years afterwards. I was on 300 mlg. I gradually wore off it. I did have anxiety attacks occasionally at night time.
I just start taking Seroquel 50 mlg last November and ever since I have been experiencing heart palpitations. I had to rush to the ER twice because of it. I was doing research and there’s a great possibility that the Seroquel is what caused your heart palpitations and hard breathing. I am seeing a cardiologist and have to be on a monitor for 30 days to see what’s causing the palpitations.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.